Canada’s Federal Health Agency Issues Warning on OxyElite Pro Hepatitis Risk

canada-issues-oxy-elite-pro-warningHealth Canada, Canada’s federal health regulatory agency, has advised Canadians of the  U.S. Food and Drug Administration (FDA) warning not to use dietary supplements labeled as OxyElite Pro following U.S. reports of serious liver injury.

USPlabs of Dallas, Texas, has recalled OxyElite Pro supplements. OxyElite Pro products, which are promoted for rapid weight loss, are not authorized in Canada and are not available there, but because they are widely sold in the U.S. and online, Health Canada says many Canadians have likely purchased these products while shopping online or traveling. To date, no adverse reactions have been reported to Health Canada involving OxyElite Pro.

In the U.S., several dozen cases of liver damage, most in Hawaii, have been linked to OxyElite Pro. There has been one death, one case resulting in a liver transplant, and  others OxyElite Pro users reportedly awaiting liver transplants. British and Irish health officials have also issued warnings about the supplements.

Symptoms of liver injury can include fever, fatigue, loss of appetite, nausea, vomiting, abdominal pain, dark urine, clay or gray-colored bowel movements, joint pain, yellow eyes, and jaundice. The U.S. Food and Drug Administration (FDA) and the Centers for Disease Control and Prevention (CDC) are continuing their investigation of OxyElite Pro and the reports of non-viral hepatitis and liver injuries.

The recalled products include OxyElite Pro Super Thermo capsules, OxyElite Pro Ultra-Intense Thermo capsules, and OxyElite Pro Super Thermo powder.

Health Canada advises Canadians to use only products that have been evaluated by Health Canada for safety, effectiveness, and quality, and carry an eight-digit Drug Identification Number (DIN), a Homeopathic Medicine Number (DIN-HM) or a Natural Product Number (NPN) on the label. Health Canada advises people to consult a health care professional for any symptoms of liver injury or for any health concerns related to supplement use.

 

 

This entry was posted in DMAA Supplements, Health Concerns, Pharmaceuticals. Bookmark the permalink.


© 2005-2016 Parker Waichman LLP ®. All Rights Reserved.